Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Oct 17, 2015, 2:36 AM CDT for 11 counties in Alabama. It took effect at Oct 17, 2015, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 2:36 AM CDT (07:36 UTC)
- In effect from
- Oct 17, 2015, 12:00 PM CDT
- Expired
- Oct 17, 2015, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS84 KHUN 170736 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 236 AM CDT SAT OCT 17 2015 ALZ001>010-016-172300- /O.NEW.KHUN.FW.W.0004.151017T1700Z-151017T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 236 AM CDT SAT OCT 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...12 PM TO 6 PM. * WIND...20 FOOT WINDS ARE EXPECTED TO BE AROUND 10 MPH. * RELATIVE HUMIDITY...25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
947 WWUS84 KHUN 171642 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1142 AM CDT SAT OCT 17 2015 ALZ001>010-016-172300- /O.CON.KHUN.FW.W.0004.151017T1700Z-151017T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1142 AM CDT SAT OCT 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... * AFFECTED AREA...ALL OF NORTHERN ALABAMA. * TIMING...THROUGH 6 PM THIS EVENING. * WIND...SUSTAINED WIND AROUND 10 MPH...WITH OCCASIONAL GUSTS AROUND 15 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$
724 WWUS84 KHUN 172256 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 556 PM CDT SAT OCT 17 2015 ALZ001>010-016-180000- /O.EXP.KHUN.FW.W.0004.000000T0000Z-151017T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 556 PM CDT SAT OCT 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... COOLER NIGHT TIME TEMPERATURES WILL RESULT IN RELATIVE HUMIDITY VALUES RISING ABOVE WARNING THRESHOLD THIS EVENING. THUS...THE RED FLAG WARNING IN EFFECT ACROSS ALL OF NORTHERN ALABAMA WILL BE ALLOWED TO EXPIRE AT 6 PM CDT. $$ RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:59 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 16, 11:59 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1159 PM CDT FRI OCT 16 2015 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 952 PM CDT FRI OCT 16 2015/ THE CURRENT SHORT TERM FORECAST GRIDS ARE IN GOOD CONDITION...WITH NO CHANGES PLANNED THIS EVENING. THE COMBINATION OF CLEAR SKIES AND A VERY DRY AIRMASS THROUGH THE DEPTH OF THE TROPOSPHERE WILL PROMOTE STRONG RADIATIONAL COOLING OVERNIGHT -- WHICH WILL BE ENHANCED FURTHER IN WIND-PROTECTED VALLEYS. THE CURRENT MINIMUM TEMPERATURE FORECAST APPEARS TO BE ON TRACK...WITH LOWS IN MOST LOCATIONS FALLING INTO THE MID 30S-AROUND 40 RANGE. THE ONLY EXCEPTION TO THIS WILL BE NEAR LARGE BODIES OF WATER AND IN ELEVATED TERRAIN WHERE TEMPERATURES WILL BE 1-3 DEGREES WARMER. THE GREATEST THREAT FOR PATCHY FROST TONIGHT STILL APPEARS TO BE ACROSS OUR SOUTHERN MIDDLE TENNESSEE COUNTIES...WHERE SURFACE WINDS STAND THE GREATEST CHANCE OF BECOMING LIGHT/VARIABLE TOWARDS SUNRISE. 70/DD && .AVIATION... FOR 06Z TAFS...VFR CONDITIONS ARE ANTICIPATED AT BOTH HSV/MSL THRU THE VALID TAF PERIOD...WITH SKC OVERNIGHT TRANSITIONING TO SCT CI TOMORROW MORNING. LGT NNE FLOW WILL BACK TO NNW BY 17/15Z...WITH SPEEDS INCREASING TO 10G18 KTS. WINDS WILL DIMINISH AND VEER TO NNE ONCE AGAIN AROUND SUNSET. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 16, 2:10 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 210 PM CDT FRI OCT 16 2015 ALZ001>010-016-TNZ076-096-097-171200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 210 PM CDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA... NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... FROST WILL BE POSSIBLE TONIGHT FOR MAINLY SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... FROST IS POSSIBLE FOR THE ENTIRE TENNESSEE VALLEY SUNDAY MORNING AND THEN ONLY FOR SOUTHERN MIDDLE TENNESSEE ON MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:15 AM CDT | Frost Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.